Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 13, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jan 8, 2008, 6:01 PM CST for Chickasaw County, Monroe County, Mississippi. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2008, 6:01 PM CST (00:01 UTC)
- Expired
- Jan 8, 2008, 6:45 PM CST
- In force
- 44 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chickasaw County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 21 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 6:30 PM CST | HAIL 1.75 | Prairie, MS | GOLF BALL SIZED HAIL. |
| Jan 8, 6:40 PM CST | TSTM WND DMG | 8 Se Aberdeen, MS | TREES DOWN ON DARRACOTT ROAD NEAR HAMILTON. PENNY SIZE HAIL ALSO REPORTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 1:26 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -270 m²/s²
- 0-3 km storm-relative helicity
- -234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMEG 090001
SVRMEG
MSC017-095-090045-
/O.NEW.KMEG.SV.W.0013.080109T0001Z-080109T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CST TUE JAN 8 2008
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 645 PM CST
* AT 601 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF
PRAIRIE...OR ABOUT 12 MILES WEST OF ABERDEEN...AND MOVING NORTHEAST
AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OKOLONA...NEW WREN...AMORY AND SMITHVILLE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3379 8872 3380 8883 3409 8883 3408 8821
3373 8826 3374 8829 3371 8832 3369 8872
TIME...MOT...LOC 0001Z 242DEG 54KT 3385 8871
$$2 follow-up statements
000
WWUS54 KMEG 090019
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
619 PM CST TUE JAN 8 2008
MSC017-090029-
/O.CAN.KMEG.SV.W.0013.000000T0000Z-080109T0045Z/
CHICKASAW MS-
619 PM CST TUE JAN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHICKASAW COUNTY IS
CANCELLED...
AT 619 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3379 8872 3387 8869 3407 8855 3408 8821
3406 8823 3373 8826 3374 8829 3371 8832
3369 8872
TIME...MOT...LOC 0019Z 242DEG 54KT 3398 8842
$$
MSC095-090045-
/O.CON.KMEG.SV.W.0013.000000T0000Z-080109T0045Z/
MONROE MS-
619 PM CST TUE JAN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR MONROE COUNTY...
AT 619 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
AMORY...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SMITHVILLE.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3379 8872 3387 8869 3407 8855 3408 8821
3406 8823 3373 8826 3374 8829 3371 8832
3369 8872
TIME...MOT...LOC 0019Z 242DEG 54KT 3398 8842
$$000
WWUS54 KMEG 090031
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
631 PM CST TUE JAN 8 2008
MSC095-090045-
/O.CON.KMEG.SV.W.0013.000000T0000Z-080109T0045Z/
MONROE MS-
631 PM CST TUE JAN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR MONROE COUNTY...
AT 631 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
SOUTH OF ABERDEEN...OR ABOUT 6 MILES NORTHWEST OF COLUMBUS AFB...
MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AMORY
AND HATLEY.
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3369 8863 3387 8859 3406 8843 3408 8821
3404 8824 3373 8826 3374 8829 3371 8832
TIME...MOT...LOC 0031Z 242DEG 54KT 3371 8848
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 2:39 PM CST, 3 hours 22 minutes earlier.
Area forecast discussion, Jan 8, 2:39 PM CST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
239 PM CST TUE JAN 8 2008
.DISCUSSION...
A SEVERE WEATHER DAY IS IN PROGRESS ACROSS THE MID SOUTH WITH A COLD
FRONT CROSSING THE MISSISSIPPI RIVER AROUND 2 PM CST. SPOTTERS ARE
CALLING IN WITH REPORTS OF A POSSIBLE TORNADO IN CROSS
COUNTY...GOLF BALL SIZE HAIL NEAR OSCEOLA AND DOWNED TREES IN
JONESBORO. TORNADO WATCH 9 COVERS MUCH OF THE MID SOUTH THROUGH 9
PM THIS EVENING. PLEASE REFERENCE THE LATEST WATCHES...WARNINGS
AND STATEMENTS ISSUED BY THIS OFFICE FOR THE LATEST SEVERE WEATHER
INFORMATION. A WIND ADVISORY ALSO REMAINS IN EFFECT UNTIL 6 PM.
THERE ARE REPORTS OF SUSTAINED WINDS IN EXCESS OF 25
MPH...THEREFORE WILL LET THE ADVISORY CONTINUE UNTIL ITS
EXPIRATION TIME.
THE COLD FRONT RESPONSIBLE FOR THE ONGOING SEVERE WEATHER WILL
EXIT THE REGION OVERNIGHT. SOUTHWEST FLOW ALOFT WILL PROVIDE A
BREAK FROM THE WEATHER ON WEDNESDAY. THE NEXT UPPER LEVEL TROUGH
WILL MOVE INTO THE CENTRAL U.S. ON THURSDAY. IT APPEARS THIS
TROUGH WILL PICK UP SOME GULF MOISTURE...HOWEVER THE BEST CHANCE
FOR PRECIPITATION WILL BE ACROSS NORTHEAST MISSISSIPPI.
A BROAD UPPER LEVEL TROUGH SETS UP OVER THE CENTRAL U.S. BY THIS
WEEKEND IN RESPONSE TO UPPER LEVEL RIDGING ALONG THE WEST COAST.
THIS IS A SIGNIFICANT PATTERN CHANGE FOR THE MID SOUTH. A MUCH
COLDER AND THE FOR MOST PART DRIER AIRMASS WILL SET UP OVER THE MID
SOUTH THIS WEEKEND AND EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 44 59 45 61 / 40 10 10 30
MKL 39 58 42 58 / 60 10 10 30
JBR 37 54 39 53 / 20 10 10 20
TUP 46 60 48 65 / 80 10 30 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&
OKULSKIHazardous weather outlook, Jan 8, 4:20 PM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 420 PM CST TUE JAN 8 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-100030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 420 PM CST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF THE MISSISSIPPI RIVER THROUGH 9 PM CST. TORNADO WATCH 9 IS IN EFFECT FOR PARTS OF WEST TENNESSEE AND NORTHERN MISSISSIPPI THROUGH 9 PM CST. THE MAIN HAZARD IS DAMAGING WINDS UP TO 70 MPH. A FEW TORNADOES AND HAIL UP TO THE SIZE OF GOLF BALLS ARE POSSIBLE AS WELL. STRONG WINDS 20 TO 25 MPH WITH GUSTS OVER 40 MPH ARE POSSIBLE ALL ACROSS THE MID-SOUTH THROUGH 6 PM CST. A WIND ADVISORY REMAINS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... THE MID-SOUTH AMATEUR RADIO NETWORK HAS BEEN ACTIVATED. MID-SOUTH SPOTTERS ACROSS WEST TENNESSEE AND NORTH MISSISSIPPI ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE MEMPHIS WEATHER FORECAST OFFICE THROUGH THIS EVENING. MBS
In the hours before
Special weather statement, Jan 8, 3:59 PM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 359 PM CST TUE JAN 8 2008 TNZ050>052-082230- CROCKETT TN-HAYWOOD TN-MADISON TN- 359 PM CST TUE JAN 8 2008 THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE... EASTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE... MADISON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF HILLVILLE AT 359 PM CST...MOVING NORTHEAST AT 55 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN CROCKETT...HAYWOOD AND MADISON COUNTIES...INCLUDING THE CITIES OF BROWNSVILLE AND JACKSON...SHOULD MONITOR THIS STORM CLOSELY.. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Jan 8, 4:07 PM CST, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
407 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0210 PM TSTM WND DMG SHERARD 34.22N 90.72W
01/08/2008 COAHOMA MS TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN SHERARD.
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
0245 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 M0.75 INCH SHELBY TN COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN MEMPHIS
0250 PM TORNADO EDITH 35.85N 89.55W
01/08/2008 LAUDERDALE TN BROADCAST MEDIA
TORNADO DAMAGED SEVERAL HOUSES...ONE TRAILER
DESTROYED...ONE BRICK HOUSE LOST ROOF AND ONE BACK
WALL...TREES 24 INCHES IN DIAMETER UPROOTED. NO KNOWN
INURIES AT TIME OF REPORT.
0255 PM HAIL BARTLETT 35.22N 89.84W
01/08/2008 M1.00 INCH SHELBY TN BROADCAST MEDIA
QUARTER SIZE HAIL ON BARTLETT BLVD
0255 PM TSTM WND DMG EDITH 35.85N 89.55W
01/08/2008 LAUDERDALE TN AMATEUR RADIO
TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
AND EDITH AREA NEAR HIGHWAY 88.
0300 PM TORNADO 5 S DYERSBURG 35.97N 89.38W
01/08/2008 DYER TN PUBLIC
FARMHOUSE DESTROYED WITH DAMAGE SPREAD OVER 1/2
MILE...MACHINE SHED DESTROYED...TREES DOWN...ALONG
HIGHWAY 51 SOUTH OF DYERSBURG
0310 PM TORNADO 4 NNW HALLS 35.92N 89.43W
01/08/2008 LAUDERDALE TN TRAINED SPOTTER
TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.
&&
CCD/JKTLocal storm report, Jan 8, 4:28 PM CST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
428 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0210 PM TSTM WND DMG SHERARD 34.22N 90.72W
01/08/2008 COAHOMA MS TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN SHERARD.
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM HAIL OSCEOLA 35.70N 89.99W
01/08/2008 M1.25 INCH MISSISSIPPI AR TRAINED SPOTTER
HALF DOLLAR SIZE HAIL IN OSCEOLA.
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
0245 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 M0.75 INCH SHELBY TN COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN MEMPHIS
0250 PM TORNADO EDITH 35.85N 89.55W
01/08/2008 LAUDERDALE TN BROADCAST MEDIA
TORNADO DAMAGED SEVERAL HOUSES...ONE TRAILER
DESTROYED...ONE BRICK HOUSE LOST ROOF AND ONE BACK
WALL...TREES 24 INCHES IN DIAMETER UPROOTED. NO KNOWN
INURIES AT TIME OF REPORT.
0255 PM TSTM WND DMG EDITH 35.85N 89.55W
01/08/2008 LAUDERDALE TN AMATEUR RADIO
TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
AND EDITH AREA NEAR HIGHWAY 88.
0255 PM HAIL BARTLETT 35.22N 89.84W
01/08/2008 M1.00 INCH SHELBY TN BROADCAST MEDIA
QUARTER SIZE HAIL ON BARTLETT BLVD
0300 PM TORNADO 5 S DYERSBURG 35.97N 89.38W
01/08/2008 DYER TN PUBLIC
FARMHOUSE DESTROYED WITH DAMAGE SPREAD OVER 1/2
MILE...MACHINE SHED DESTROYED...TREES DOWN...ALONG
HIGHWAY 51 SOUTH OF DYERSBURG
0310 PM TORNADO 4 NNW HALLS 35.92N 89.43W
01/08/2008 LAUDERDALE TN TRAINED SPOTTER
TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.
0345 PM FLASH FLOOD 2 N GERMANTOWN 35.12N 89.79W
01/08/2008 SHELBY TN NWS EMPLOYEE
WATER COVERING ROADWAY AT WALNUT GROVE AND GERMANTOWN
PARKWAY.
&&
CCD/JKTSpecial weather statement, Jan 8, 4:32 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 432 PM CST TUE JAN 8 2008 MSZ002-003-012-013-TNZ089-090-082315- BENTON MS-MARSHALL MS-LAFAYETTE MS-PANOLA MS-FAYETTE TN-HARDEMAN TN- 432 PM CST TUE JAN 8 2008 THIS SIGNIFICANT WEATHER ALERT IS FOR... BENTON COUNTY IN NORTHEAST MISSISSIPPI... LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... MARSHALL COUNTY IN NORTHWEST MISSISSIPPI... EASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI... EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE... HARDEMAN COUNTY IN SOUTHWEST TENNESSEE... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM SLAYDEN TO 12 MILES WEST OF SPRINGDALE AT 432 PM CST...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN BENTON...FAYETTE...HARDEMAN...LAFAYETTE...MARSHALL AND PANOLA COUNTIES...INCLUDING THE CITIES OF BOLIVAR...HOLLY SPRINGS AND OXFORD...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 515 PM CST. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Jan 8, 5:29 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
529 PM CST TUE JAN 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND GST 5 W BLACK ROCK 36.11N 91.20W
01/08/2008 M61.00 MPH LAWRENCE AR TRAINED SPOTTER
TRAINED SPOTTER RECORDED A 61 MPH WIND GUST ON
ANEMOMETER.
1235 PM TSTM WND DMG 1 W JONESBORO 35.82N 90.70W
01/08/2008 CRAIGHEAD AR LAW ENFORCEMENT
STRAIGHT LINE WINDS AT WEST MATTHEWS NEAR JONESBORO.
TREES DOWN INTO HOUSES AND PICKUP TRUCK
0126 PM TORNADO PARKIN 35.26N 90.55W
01/08/2008 CROSS AR LAW ENFORCEMENT
TORNADO REPORTED IN PARKIN AREA
0146 PM TSTM WND DMG CARDWELL 36.05N 90.29W
01/08/2008 DUNKLIN MO LAW ENFORCEMENT
ROOFS OFF OF HOUSES...OUTBUILDINGS OVERTURNED...TREES
DOWN
0210 PM TSTM WND DMG SHERARD 34.22N 90.72W
01/08/2008 COAHOMA MS TRAINED SPOTTER
LARGE TREE LIMBS DOWN IN SHERARD.
0211 PM HAIL JOINER 35.51N 90.15W
01/08/2008 M0.75 INCH MISSISSIPPI AR TRAINED SPOTTER
PENNY SIZE HAIL IN JOINER
0211 PM TSTM WND DMG BIRDSONG 35.46N 90.26W
01/08/2008 MISSISSIPPI AR TRAINED SPOTTER
DAMAGE TO A SHOP BUILDING
0214 PM HAIL 1 S OSCEOLA 35.69N 89.99W
01/08/2008 M1.75 INCH MISSISSIPPI AR TRAINED SPOTTER
GOLFBALL SIZE HAIL JUST SOUTH OF OSCEOLA
0220 PM TORNADO 5 S OSCEOLA 35.63N 89.99W
01/08/2008 MISSISSIPPI AR LAW ENFORCEMENT
SEVERAL HOMES DAMAGED...SEMI TRUCKS OVERTURNED ON HIGHWAY
61...PERSONS INITIALLY TRAPPED IN HOME BUT NOW FREED...NO
KNOWN INURIES AT TIME OF REPORT.
0220 PM HAIL OSCEOLA 35.70N 89.99W
01/08/2008 M1.25 INCH MISSISSIPPI AR TRAINED SPOTTER
HALF DOLLAR SIZE HAIL IN OSCEOLA.
0230 PM HAIL WEST MEMPHIS 35.15N 90.18W
01/08/2008 M0.75 INCH CRITTENDEN AR LAW ENFORCEMENT
PENNY SIZE HAIL AT WEST MEMPHIS POLICE DEPARTMENT.
0245 PM TSTM WND DMG DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 SHELBY TN EMERGENCY MNGR
SEVERAL REPORTS OF DOWNED TRAFFIC SIGNALS AND WIRES FROM
DOWNTOWN TO EAST MEMPHIS. REPORTED BY SHELBY COUNTY EMA.
0245 PM HAIL DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 M0.75 INCH SHELBY TN COUNTY OFFICIAL
PENNY SIZE HAIL IN DOWNTOWN MEMPHIS
0250 PM TORNADO EDITH 35.85N 89.55W
01/08/2008 LAUDERDALE TN BROADCAST MEDIA
TORNADO DAMAGED SEVERAL HOUSES...ONE TRAILER
DESTROYED...ONE BRICK HOUSE LOST ROOF AND ONE BACK
WALL...TREES 24 INCHES IN DIAMETER UPROOTED. NO KNOWN
INURIES AT TIME OF REPORT.
0255 PM HAIL BARTLETT 35.22N 89.84W
01/08/2008 M1.00 INCH SHELBY TN BROADCAST MEDIA
QUARTER SIZE HAIL ON BARTLETT BLVD
0255 PM TSTM WND DMG EDITH 35.85N 89.55W
01/08/2008 LAUDERDALE TN AMATEUR RADIO
TREES DOWN...ROOFS OFF OF HOUSES IN THE DOUBLE BRIDGES
AND EDITH AREA NEAR HIGHWAY 88.
0300 PM TORNADO 5 S DYERSBURG 35.97N 89.38W
01/08/2008 DYER TN PUBLIC
FARMHOUSE DESTROYED WITH DAMAGE SPREAD OVER 1/2
MILE...MACHINE SHED DESTROYED...TREES DOWN...ALONG
HIGHWAY 51 SOUTH OF DYERSBURG
0310 PM TSTM WND DMG 2 NW BARTLETT 35.24N 89.86W
01/08/2008 SHELBY TN EMERGENCY MNGR
TRAFFIC LIGHT SIGNALS/WIRES DOWN AT COVINGTON PIKE AND
COVINGTON WAY. REPORTED BY SHELBY COUNTY EMA.
0310 PM TORNADO 4 NNW HALLS 35.92N 89.43W
01/08/2008 LAUDERDALE TN TRAINED SPOTTER
TREE AND STRUCTURAL DEBRIS ALONG HIGHWAY 51 IN EXTREME
NORTHERN LAUDERDALE COUNTY NEAR DYER COUNTY BORDER.
0345 PM FLASH FLOOD DOWNTOWN MEMPHIS 35.13N 90.05W
01/08/2008 SHELBY TN EMERGENCY MNGR
NUMEROUS REPORTS OF FLASH FLOODING IN THE DOWNTOWN
MEMPHIS AREA BY SHELBY COUNTY EMA.
0345 PM FLASH FLOOD 2 N GERMANTOWN 35.12N 89.79W
01/08/2008 SHELBY TN NWS EMPLOYEE
WATER COVERING ROADWAY AT WALNUT GROVE AND GERMANTOWN
PARKWAY.
0428 PM HAIL JACKSON 35.63N 88.83W
01/08/2008 M0.75 INCH MADISON TN TRAINED SPOTTER
PENNY SIZE HAIL IN NORTH JACKSON.
&&
CCD/JKTSpecial weather statement, Jan 8, 5:54 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 554 PM CST TUE JAN 8 2008 MSZ023-024-090045- MONROE MS-CHICKASAW MS- 554 PM CST TUE JAN 8 2008 THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI... MONROE COUNTY IN NORTHEAST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 5 MILES WEST OF OKOLONA TO 8 MILES SOUTH OF TREBLOC AT 554 PM CST...MOVING EAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CHICKASAW AND MONROE COUNTIES...INCLUDING THE CITIES OF ABERDEEN...AMORY AND OKOLONA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 645 PM CST. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.